frontpage stats
Samsung DVD Burner

Wednesday, August 12, 2009

Up at 4 am

Ever since I took the steroids, I have been ready to crash at about 7 pm from the long days at work but I wake up in the middle of the night. I imagine this will pass soon but in the meantime, I'm just adjusting my schedule around this change of pace. Rather than working after school the last few days, I have been relaxing. Monday I went to yoga and then fell asleep on the couch at 8 pm. Yesterday, I was so tired when I came home, I just sprawled on the couch and read, had dinner, watched a movie and went to bed.

I am actually excited about work. There is stress but I'm feeling good about the new year and our new facility. I really like my "academy" and I am getting to know some people in new ways. Yesterday we did some team building with Outward Bound and I enjoyed it a lot. I was ready to have a bad attitude but instead I made some great connections and had a lot of fun. I have a good feeling about things...

On the health front, things are very touchy. My skin and body feel very sensitive after all the steroids and I bruise easily. All the congestion in my lungs seems to be coming up too. The heat has also been a problem and yesterday my classroom was boiling hot. There were several times where I could hardly see. My vision has become blurry and spotty whenever I overheat. I am also noticing that I can hardly stand the lights in the new building so I will probably teach with the lights off and the blinds open in my room to help my eyes. I am quickly remembering the physical rigors of my job but I think I will be supported by colleagues when I need breaks or assistance. I still need to talk to my boss but I am turning in FMLA (Family Medical Leave Act) paperwork to HR today.

Despite feeling pretty rough, inside, I feel positive. I am enjoying the need to be creative with my teaching because there are still many uncertainties. For the first time in a long time, I am reinventing the wheel but I think it is a good thing. I was stagnating and now I am inspired again. Now, I'm off to work.

Today I am grateful for a burst of creative inspiration.

8 comments:

Anne said...

FMLA - make sure you keep copies of anything you turn into your employer. Date everything and if anything requires an answer, give them a day and date that you expect to hear from them.

Example: I need to hear from you by Friday, August 14, 2009 so that I can arrange my schedule at work and home.

Employers are often very amendable when you first start out on FMLA, but when it gets old, they get ornery.

Also, keep track of the NUMBER of DAYS you are using. You are entitled to three months or 90 BUSIENSS days (which works out to more days).

DOCUMENT EVERYTHING!!!

Good Luck,
Anne

awb said...

Isn't it amazing how the heat effects the eyes? It's a hard one to describe to someone that has never had it happen. Good luck, and enjoy!

Andy

Denver Refashionista said...

Thanks Anne. I have electronic records too.

Denver Refashionista said...

Andy, I agree. It is very strange. The florescent lights in my school are an issue too.

Living Day to Day with Multiple Sclerosis said...

I am excited for you and this job. I hope things keep going well for you. Hopefully after the steroids things will even be better. I wish I had advice for you about FMLA but I don't so I look forward to learning from you how it all goes.

Lisa Emrich said...

Heat also affects my eyes, and my legs especially. Regarding the florescent light bulbs, inquire about replacing them with something else. Somewhere in the back of my mind, I think I once heard about bulbs which didn't have that flickering effect but which fit in the same fixtures. I could be completely wrong, but it's worth looking into.

Webster said...

Adjusting to a steroid schedule is always fun. I'm glad you are getting your ducks in a row with the FMLA - one less thing to worry about.

Renewed enthusiasm re: teaching is always a good thing.

Denver Refashionista said...

Thanks Lisa. I may inquire about the lights.